Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 281, NWS Shreveport, LA

June 30, 2011Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 30, 2011, 7:26 PM CDT for Red River County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2011, 7:26 PM CDT (00:26 UTC)
Expired
Jun 30, 2011, 8:19 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Red River County, TX

The radar

The Western Arkansas radar (KSRX), 183 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1019 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WUUS54 KSHV 010026
SVRSHV
TXC387-010130-
/O.NEW.KSHV.SV.W.0281.110701T0026Z-110701T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF CLARKSVILLE...

* UNTIL 830 PM CDT

* AT 723 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BAGWELL...OR 8 MILES NORTHWEST OF CLARKSVILLE...AND MOVING WEST AT
  25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KIOMATIA...KANAWHA...WOODLAND AND DETROIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3381 9496 3362 9496 3354 9531 3386 9533
      3388 9532 3391 9515
TIME...MOT...LOC 0026Z 073DEG 23KT 3370 9514

$$

14
1 follow-up statement
750 
WWUS54 KSHV 010119
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
819 PM CDT THU JUN 30 2011

TXC387-010128-
/O.CAN.KSHV.SV.W.0281.000000T0000Z-110701T0130Z/
RED RIVER TX-
819 PM CDT THU JUN 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR RED RIVER COUNTY IS
CANCELLED...



LAT...LON 3381 9496 3362 9496 3354 9531 3386 9533
      3388 9532 3391 9515
TIME...MOT...LOC 0118Z 073DEG 23KT 3360 9552

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:58 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 30, 2:58 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
258 PM CDT THU JUN 30 2011

.DISCUSSION...
AFTERNOON HEATING COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE
HAVE RESULTED IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
MUCH OF THE CWA. THE STORMS WILL INITIATE BOUNDARIES WHICH WILL
WILL KEEP CONVECTION GOING INTO THE EVENING HOURS. WILL CARRY A
SLIGHT CHANCE FOR TONIGHTS FORECAST UNTIL MIDNIGHT...HOWEVER
THE PRECIP SHOULD END BY 10 PM. DAMAGING WINDS ARE POSSIBLE
IN STRONGER STORMS...BUT DO NOT THINK THIS WILL BE WIDESPREAD
SO NO MENTION OF SEVERE IN FORECAST.

THE CENTER OF THE UPPER LEVEL RIDGE HAS MIGRATED NORTH TODAY...
LEAVING THE CWA IN A WEAK EASTERLY FLOW PATTERN...WHICH IS A
LITTLE MORE FAVORABLE FOR HEAT INDUCED CONVECTION. WILL CARRY
THE MENTION INTO FRIDAY...BUT WITH LOW CONFIDENCE WILL HOLD BACK
ON SATURDAY.

ON SUNDAY...GFS CONTINUES TO SHOW A WEAK SHORT WAVE...WHICH SEEMS
TO REACH THE CWA DURING THE AFTERNOON. SO WILL CONTINUE TO CARY
THE SLIGHT CHANCE FOR SUNDAY. BEYOND SUNDAY...THE HIGH BEGINS TO
SHIFT WEST....WITH THE CHANCE FOR CONVECTION LOOKING POSSIBLE EACH
DAY. TEMPS WILL CONTINUE WELL ABOVE LOWER 90S NORMALS...BUT WILL
MODERATE SOME INTO NEXT WEEK AS THE UPPER RIDGE SHIFTS WEST.

&&

.AVIATION...
A STATIONARY FRONT ACROSS SW AR/N CNTRL LA HAS COMBINED WITH A VERY
UNSTABLE ENVIRONMENT TO PROVIDE A FOCUSING MECHANISM FOR CONVECTIVE
DEVELOPMENT THIS AFTERNOON. TSTMS ARE RATHER SMALL IN SIZE AND
SHOULD REMAIN SPOTTY IN COVERAGE. IT WILL BE DIFFICULT TO NAIL DOWN
THE TIMING AND LOCATION OF CONVECTION PRIOR TO DEVELOPMENT NEAR THE
TAF SITES...SO AMENDMENTS MAY BE NECESSARY. MORE NUMEROUS TSTMS
EXIST ACROSS SRN AR/NRN LA CLOSER TO THE FRONT. DRY LOW LEVELS
PROMOTE THE POTENTIAL FOR GUSTY WINDS AND DOWNBURSTS. CONVECTION
SHOULD BEGIN TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME
HEATING. BEYOND 01/02Z...VFR CONDITIONS SHOULD PREVAIL WITH WINDS
S-SE WINDS REMAINING BELOW 10 KTS. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74 100  73  99  74 /  20  20  10  10  10
MLU  73  98  74  98  71 /  20  20  10  10  10
DEQ  72  98  73 100  74 /  20  20  10  10  10
TXK  72  99  73  99  72 /  20  20  10  10  10
ELD  73  98  73 100  71 /  20  20  10  10  10
TYR  74  99  74  98  73 /  10  20  10  10  10
GGG  73 100  73  99  73 /  20  20  10  10  10
LFK  73  98  72  97  72 /  20  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/09
Hazardous weather outlook, Jun 30, 11:57 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT THU JUN 30 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1157 AM CDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 30, 4:05 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     TAYLOR                  32.55N 93.12W
06/30/2011                   BIENVILLE          LA   LAW ENFORCEMENT

            TREES DOWN IN TAYLOR.

0340 PM     TSTM WND DMG     JAMESTOWN               32.34N 93.21W
06/30/2011                   BIENVILLE          LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN JAMESTOWN.

&&

15
Special weather statement, Jun 30, 4:21 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 PM CDT THU JUN 30 2011

LAZ001-002-302215-
BOSSIER-CADDO-
421 PM CDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CADDO AND BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BELCHER...BENTON...BLANCHARD...BOSSIER CITY...GILLIAM...
     GREENWOOD...HAUGHTON...MOORINGSPORT...OIL CITY AND SHREVEPORT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF COTTON VALLEY TO 7 MILES EAST OF BENTON TO HAUGHTON...OR
ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF SPRINGHILL TO 10 MILES
NORTH OF BOSSIER CITY TO 7 MILES EAST OF BOSSIER CITY...MOVING WEST
AT 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A STRONG GUST FRONT
WAS ALSO INDICATED AHEAD OF THESE STORMS...AND WERE PRODUCING 40 TO
45 MPH WIND GUSTS IN NORTHEAST BOSSIER CITY. THESE STRONG WINDS WILL
AFFECT SHREVEPORT DURING THE NEXT 15 TO 30 MINUTES.

15
Local storm report, Jun 30, 4:25 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     6 SE MINDEN             32.56N 93.21W
06/30/2011                   WEBSTER            LA   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 80 SOUTHEAST OF MINDEN.

&&

15
Local storm report, Jun 30, 6:26 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 NE GILMER             32.75N 94.92W
06/30/2011                   UPSHUR             TX   TRAINED SPOTTER

            LARGE TREE ACROSS HWY 155.

&&

ASTEVENS
Local storm report, Jun 30, 6:42 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             GILMER                  32.73N 94.95W
06/30/2011  E1.00 INCH       UPSHUR             TX   BROADCAST MEDIA

            AT EAST TEXAS MEDICAL CENTER.

&&

ASTEVENS
Local storm report, Jun 30, 7:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     1 N GILMER              32.74N 94.95W
06/30/2011                   UPSHUR             TX   TRAINED SPOTTER

            TREES DOWN ON HWY 271.

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:02 PM CDTSevere Thunderstorm WarningSHVSmith, Wood43 min
Jun 30, 7:24 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk, Upshur51 min
Jun 30, 8:20 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith32 min
Jul 1, 6:43 PM CDTSevere Thunderstorm WarningSHVPanola47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.